HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Weight Loss (http://www.healthboards.com/boards/weight-loss/)
-   -   weight gain on antidepressent? (http://www.healthboards.com/boards/weight-loss/175266-weight-gain-antidepressent.html)

leeintx 05-19-2004 05:03 AM

weight gain on antidepressent?
 
hey yall, :wave: ive been on 20mg prozac for 3 1/2 months and i have put on some weight like 5lbs and my shorts that fit last year are tight..i know 5lbs is not much but to me it is. im 33 yrs old and weigh 137lbs and im 5'7..my dr told me that prozac will not make you gain weight. im scared :confused: i just want to stop takeing them..has anyone else had a problem? i dont eat much and i havent changed my eating habbbits at all from before i started the med. i eat less now! please help!

Trooper 05-19-2004 10:09 AM

Re: weight gain on antidepressent?
 
You might want to try the depression board, as there are tons of posts on antidepressants/weight gain.

Personally, I'm 5'3" and weighed 115. After 3 different antidepressants in a 5 month window, I weighed 145. A HUGE difference. Everyone reacts differently to different meds.

I am now struggling to get the weight off since I stopped in March. I have lost *maybe* 5 pounds. And I eat right, I play soccer twice a week, and workout/life weights the other days. The pounds don't seem to budge. I think that the antidepressant messed up my brain/system more than it helped me.

So, I'm over looking like a fat sausage, sorry that's how I feel. I have never weighed this much in my life. And I have a wardrobe of beautiful clothes that I cannot wear, that's the hardest part.

BUT, I'm trying and I WILL lose this weight!

Trooper :bouncing:

Saint_Jo 05-20-2004 11:12 AM

Re: weight gain on antidepressent?
 
One of the adverse effects of antidepresents is weight gain unfortunately, although the extent of this does depend on the person of course. You might just need to tweak your diet a bit to combat it but if that doesn't work and its really getting you down, it might be worth asking your doctor to prescribe something else. :)


All times are GMT -7. The time now is 02:24 AM.